1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

where to go from here?

Discussion in 'Personal' started by sadandconfused, Jul 29, 2011.

  1. thanks for all the replies. Just need to talk to Mr sad when he's in an ok state of mind to make the suggestion to him and book the appointment.
     
  2. I was on this for 6 months, I have recently changed to a different drug. I just happened to go and see a different doctor at my practice and he seemed to really understand and has given me loads of other suggestions to help as well as the drugs. I am also on a waiting list to get some CBT.
    Perhaps seeing a different doctor may help. Has taken a while for the new meds to kick in but starting to feel much brighter now.

     
  3. i'll keep you posted
     
  4. Phoenixchild

    Phoenixchild Occasional commenter

    As a matter of interest what dosage is he on?xx
     
  5. I think 40mg a day
     
  6. Phoenixchild

    Phoenixchild Occasional commenter

    I was on up to 60mg a day at one point, I believe just stopping taking it can cause some very unpleasant side effects.
    If he could reduce it to 20mg to start with it might help.
    It's difficult to let go of something you believe is helping you, even if others don't see it that way. Is he working? Does he maintain other interests?
    It may not actually be the tablets causing his behavour, the behaviour could be a symptom of his depression .
    Sorry, I'm no help, I just wouldn't hope for the doctor taking him straight off them in favour of something else, I think you have to be weaned off them.xx

     
  7. littlemissraw

    littlemissraw Occasional commenter

    I just stopped taking them but I don't think this was the sensible thing to do. Think Pheonix Child is right and it may need to be a gradual process x
     
  8. Dragonlady30

    Dragonlady30 Star commenter

    It's very unwise to just stop taking them or any other AD-the effects can be awful.
    I'm not sure of the ethics of speaking to the GP-confidentiality and all that. However, you could write him/her a letter stating your concerns.
    As other posters have said, there are many AD out there so there should be one to suit.
     
  9. I'm well aware he'll need weaning off, maybe also taking something else whilst doing so. However all I really want is to explore other options. Things can't continue as they are :-(
     
  10. snowstorm

    snowstorm New commenter

    Has the introduction of a mood stabiliser been discussed? These can work wonders and are epileptic drugs used to stabilise moods.
     
  11. I found counselling good (with hindsight) but dealing with the whole 'ailment' is rather like dismantling the berlin wall pebble by pebble. It seems to take eversuch a long time to see progess.
    Someone did point out to me that since it had probably taken three or four years to get into that state it might take as long to get out of it.
    I do sympathise though. In some ways trying to help someone close with it must be as bad as having it yourself. You get a sense of no control in a different way but with the intensity controlled by someone else.
    You could just jot a couple of sentences down and ask him to hand it to the doctor. I know that sounds weird but he won't have to think further than 'hand this over'. I ended up doing that as my memory became indescribably poor.
     
  12. I can completely sympathise. My partner was on Citalopram for a while and it did absolutely nothing for him. In fact, I think it made him worse. The doctor kept increasing his dose but nothing happened.
    He ended up going through quite a few different kinds. Fluoxetine and Mirtazipine are the ones I can remember but I think there were another two as well.
    Eventually he found one that worked for him. I can't remember which one it was now. He just stopped taking them, which I was quite angry about when he told me, but luckily there were no side effects.
    I know exactly how difficult it is to care for someone who is ill. Please do get in touch if you ever need a chat. I'm not sure I can offer any advice but I can certainly understand how it feels for you.
     

Share This Page